7 years ago I had a pituitary tumor (prolactinoma) removed. On and off I had swelling of the thyroid. (All labs still in the "normal" range). 3 1/2 years ago, upon examination of a swollen thyroid and terrible headaches, so they did a scan (still all normal labs). Upon the scan, the technicians were handing me literature on Hashimotos, saying that I had "goiters" as if it was a done deal. But because the labs were "normal", the endocrinologist just wanted to let it "burn out" and told me just to take IB profin. (Duh... why didn't I think of that)... some docs can be real jerks.
I have since been researching and working with my GP and am taking Nature Throid. Through trial and error and adjusting doses, headaches and fatigue will usually go away. I am now taking 1 3/4 pills (One grain) of nature throid, but still having severe headaches, fatigue and now nausea. I am considering going gluten free, as I've heard that can also help.... but my questions are:
Having had the anti bodies test done before (coming up negative).... should I have them ran again?
Also, how much can I increase the dosage of NatureThroid at a time? I am looking for immediate relief.
I am contract and need to keep woking.... in order to pay for all of the medical bills. But is most difficult some days. I have a checkup soon with neurosurgeon and endocrinologist, but don't have alot of faith in the endo dr.
Any suggestions would be most appreciated.
We can develop antibodies at any time. Once we have them, we have them for life usually. However, a negative result could change at any time.
NT is usually increase at 1/4 grain at a time.
"I am looking for immediate relief." Thyroid hormone replacement just doesn't work that way. You might get some almost immediate relief from the T3 in NT. However, the other component of NT (T4) takes 4-6 weeks to reach its full potential in your blood. During that time, levels are building. If you increase too fast in hopes of immediate relief, the result is often hypER symptoms.
Slow and steady is the way to go. You should have labs 4 weeks after each meds increase to evaluate the effects of the change. Trying to hurry this will probably put you on the hypo/hyper merry-go-round.
I appreciate your response!!! I am working with my GP, and that's what we are doing.... 1/4 at a time. I guess after a decade of headaches with the pit. tumor... and now headaches with the thyroid... patience is not one of my better qualities.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.